Alert archive / Texas / River Flood Warnings in 2024

River Flood Warning 3, NWS Austin/San Antonio, TX

January 24, 2024Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jan 24, 2024, 3:29 PM CST for Bexar County, Wilson County, Texas. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2024, 3:29 PM CST (21:29 UTC)
Expired
Jan 24, 2024, 9:43 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Elmendorf (ELMT2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
39 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

295 
WGUS44 KEWX 242129
FLWEWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
329 PM CST Wed Jan 24 2024

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  San Antonio River Near Elmendorf affecting Wilson and Bexar 
  Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 330 AM CST.

&&

TXC029-493-250930-
/O.NEW.KEWX.FL.W.0003.240124T2129Z-240125T1500Z/
/ELMT2.1.ER.240125T0200Z.240125T0200Z.240125T0300Z.NO/
329 PM CST Wed Jan 24 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...San Antonio River near Elmendorf.

* WHEN...From this afternoon to late tomorrow morning.

* IMPACTS...At 35.0 feet, Minor lowland flooding inundates crop and 
  pastureland below San Antonio to below Floresville.

* ADDITIONAL DETAILS...
  - At 2:30 PM CST Wednesday the stage was 34.0 feet.
  - Bankfull stage is 33.0 feet.
  - Forecast...The river is expected to rise to a crest of 35.0
    feet this evening.
  - Flood stage is 35.0 feet.
  - http://www.weather.gov/safety/flood

&&

                 Fld   Observed           Forecasts (3 pm CST)     
Location         Stg   Stg   Day/Time     Thu   Fri   Sat          

San Antonio River
Elmendorf        35.0  34.0  Wed 2 pm CST 30.4  14.8  11.6         


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826


$$

CM
1 follow-up statement
871 
WGUS84 KEWX 250343
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
943 PM CST Wed Jan 24 2024

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Antonio River Near Elmendorf affecting Bexar and Wilson 
  Counties.



TXC029-493-250445-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-240125T0343Z/
/ELMT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CST Wed Jan 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the San Antonio River Near Elmendorf.

* ADDITIONAL DETAILS...
  - At 9:30 PM CST Wednesday the stage was 34.4 feet.
  - Bankfull stage is 33.0 feet.
  - Forecast...The river is expected to fall to 11.0 feet late
    Monday evening.
  - http://www.weather.gov/safety/flood

&&

                 Fld   Observed           Forecasts (10 pm CST)    
Location         Stg   Stg   Day/Time     Thu   Fri   Sat          

San Antonio River
Elmendorf        35.0  34.4  Wed 9 pm CST 26.0  13.1  11.4         


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826


$$

MO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 24, 2:20 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 24, 2:20 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
220 PM CST Wed Jan 24 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 147 PM CST Wed Jan 24 2024

An upper level trough is entering West Texas this afternoon with
southwesterly flow over the state. A moist airmass remains over our
CWA. An upper level shortwave trough is generating showers and
isolated thunderstorms over the eastern half of the area. The main
upper trough will become more progressive tonight and another round
of showers and isolated thunderstorms will move from west to east
across our CWA. PW values will again be above normal along and east
of I-35 and this will mean a chance for locally heavy rain. Rainfall
totals of 1-2 inches with locally higher amounts will be possible
over the Coastal Plains between now and Thursday morning. The ground
there has been saturated from heavy rain over the past few days and
any additional rain will runoff quickly leading to flash flooding.
We have extended a Flood Watch for this area until noon Thursday. As
the upper trough moves to the east POPs will also move eastward and
gradually decrease. Showers should come to an end during the morning
Thursday. As the system moves away, clouds will decrease through the
afternoon Thursday. Temperatures will warm to near to above normal.
The warmer temperatures will be out west where skies will clear
earlier. Thursday night will continue to be dry and temperatures
above normal in the upper 40s and lower 50s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 147 PM CST Wed Jan 24 2024

Much quieter weather overall for Friday through the first half of
next week. At 12Z Friday, upper trough axis will finally be moving
into W TX, crossing our region late Friday night/Saturday morning.
This will spin up a sfc low that will send a Pacific cold front
across the area Friday night. Rain chances have decreased some over
the past few forecast packages, but some low rain chances remain
mainly for areas north of Austin and our US-77 counties Friday
afternoon and evening.

Behind the front, cooler temperatures are forecast Saturday, a bit
below seasonal normals. Breezy conditions will develop on Saturday
as well with 10-20 mph sustained winds areawide, and up to 25 mph in
northern areas. Some 30-35 mph gusts are likely as well. Some
locally elevated fire weather conditions will be possible near the
Rio Grande in the afternoon where RH will briefly dip below 30
percent. Winds will diminish through the evening, and with Ridging
building out west, surface high pressure will begin to settle into
the central CONUS. By Monday morning, decoupling combined with clear
skies will lead to cool lows, with freezing temperatures likely for
a few hours in low-lying Hill Country areas. We'll start a gradual
warming trend through the middle of the week with no precipitation
expected through Wednesday. The tail end of a positively tilted
trough could clip the region Monday or Tuesday, but with no impacts
to sensible weather expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 1151 AM CST Wed Jan 24 2024

Showers and isolated thunderstorms continue to stream through the
region this afternoon. Ceilings in the Austin and San Antonio areas
have settled in at IFR levels. Visibility is varying between IFR and
MVFR in rain and fog. There will be occasional thunderstorms during
the afternoon. Light rain will continue through the afternoon and
evening. Then conditions should improve to MVFR for most of the
overnight period. Ceilings will drop to IFR in San Antonio around
sunrise Thursday. All airports should scatter out by mid-morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              59  48  64  48 /  60  80   0   0
Austin Bergstrom Intl Airport  60  49  66  48 /  60  90   0   0
New Braunfels Muni Airport     63  50  66  49 /  70  80   0   0
Burnet Muni Airport            58  47  63  48 /  50  80   0   0
Del Rio Intl Airport           69  48  72  52 /  30  50   0   0
Georgetown Muni Airport        58  47  64  49 /  60  80   0   0
Hondo Muni Airport             65  49  71  49 /  50  80   0   0
San Marcos Muni Airport        62  49  65  48 /  70  80   0   0
La Grange - Fayette Regional   62  52  64  49 /  90  90   0   0
San Antonio Intl Airport       63  50  68  49 /  70  80   0   0
Stinson Muni Airport           65  52  69  50 /  70  80   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for Bastrop-Caldwell-De Witt-
Fayette-Gonzales-Guadalupe-Karnes-Lavaca-Lee-Wilson.

&&

Short-Term...05
Long-Term...KCW
Aviation...05
Hazardous weather outlook, Jan 24, 2:24 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
224 PM CST Wed Jan 24 2024

TXZ171>173-183>194-202>209-217>225-228-252030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
224 PM CST Wed Jan 24 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A Marginal risk (Level 1 of 5) for severe weather exists through
tonight mainly for areas along and south of an Eagle Pass to San
Antonio to Giddings line. The main severe weather threats would be
strong winds and large hail.

There is a Marginal to Slight risk (Level 1 to 2 out of 4) for
heavy rainfall resulting in potential flooding through tonight
from the Interstate 35 corridor eastward through the Coastal
Plains. A Flood Watch is in effect until Noon Thursday for areas
east of the Interstate 35 and Interstate 37 corridors.

Areas of fog will develop once again tonight and could become
locally dense. The best chances for Sense fog will be in the Hill
Country and northern Austin Metro Area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jan 24, 9:38 AM CST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
938 AM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     Hail             7 WNW Poteet            29.09N 98.68W
01/24/2024  M2.00 inch       Atascosa           TX   Broadcast Media

            Pictures via X of hail stones up to 2 inches
            in diameter near Rossville or northwest of
            Poteet. Time estimated.

&&

MB
Local storm report, Jan 24, 11:32 AM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1132 AM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     Flash Flood      4 SSW Smiley            29.22N 97.65W
01/24/2024                   Gonzales           TX   Emergency Mngr

            High water rescue on county road 211 south
            of Smiley.

&&

MB
Local storm report, Jan 24, 1:05 PM CST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
105 PM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Flash Flood      2 NE Lackland AFB       29.41N 98.61W
01/24/2024                   Bexar              TX   Dept of Highways

            Frontage roads closed at Leon Creek and US
            highway 90. Renewed flooding from Wednesday
            morning rain and not Monday morning rain.
            Time estimated.

&&

MB
Local storm report, Jan 24, 1:08 PM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
108 PM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      6 W Schulenburg         29.67N 97.00W
01/24/2024                   Fayette            TX   Public

            Numerous low water crossings and closed
            roadways between the Flatonia and
            Schulenburg area due to flooding.

&&

MB
Local storm report, Jan 24, 1:09 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
109 PM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      2 NE Muldoon            29.84N 97.05W
01/24/2024                   Fayette            TX   Emergency Mngr

            Numerous low water crossings and closed
            roadways in the Muldoon area due to
            flooding.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 7:00 PM CSTAreal Flood AdvisoryEWXFayette, Gonzales4 hr
Jan 23, 7:30 PM CSTFlash Flood Warning Considerable damage threatEWXFayette, Gonzales7 hr
Jan 23, 8:00 PM CSTSpecial Weather StatementEWXFayette45 min
Jan 23, 8:29 PM CSTDense Fog AdvisoryEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 11 more12 hr
Jan 23, 10:00 PM CSTSpecial Weather StatementEWXGonzales45 min
Jan 23, 10:22 PM CSTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Wilson4 hr
Jan 23, 11:41 PM CSTSpecial Weather StatementEWXFayette49 min
Jan 24, 12:30 AM CSTSpecial Weather StatementEWXAtascosa45 min
Jan 24, 12:48 AM CSTSpecial Weather StatementEWXFrio57 min
Jan 24, 1:03 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio57 min
Jan 24, 1:27 AM CSTSpecial Weather StatementEWXWilson48 min
Jan 24, 1:38 AM CSTFlood WatchEWXBastrop, Bexar, Caldwell, Comal, DeWitt, Fayette and 6 more28 hr
Jan 24, 1:49 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Wilson38 min
Jan 24, 1:58 AM CSTSpecial Weather StatementEWXBastrop, Caldwell47 min
Jan 24, 2:00 AM CSTFlash Flood Warning Considerable damage threatEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee10 hr
Jan 24, 2:13 AM CSTSpecial Weather StatementEWXGonzales47 min
Jan 24, 2:31 AM CSTAreal Flood AdvisoryEWXAtascosa, Bexar, Dimmit, Frio, Medina, Zavala4 hr
Jan 24, 3:34 AM CSTAreal Flood AdvisoryEWXBexar, Guadalupe6 hr
Jan 24, 4:09 AM CSTFlash Flood Warning Considerable damage threatEWXAtascosa, Bexar, Medina5 hr
Jan 24, 6:09 AM CSTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina2 hr
Jan 24, 6:32 AM CSTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes5 hr
Jan 24, 6:40 AM CSTAreal Flood AdvisoryEWXComal, Guadalupe3 hr
Jan 24, 6:52 AM CSTAreal Flood AdvisoryEWXLavaca5 hr
Jan 24, 7:22 AM CSTRiver Flood WarningEWXFayette12 hr
Jan 24, 8:34 AM CSTRiver Flood WarningEWXDeWitt4 days
Jan 24, 8:52 AM CSTDense Fog AdvisoryEWXEdwards, Real72 min
Jan 24, 11:30 AM CSTAreal Flood WarningEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 3 more25 hr

Nearby

River Flood Warnings in Texas, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.